Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 55, NWS Milwaukee, WI

June 8, 2014

NWS Milwaukee, WI issued this small craft advisory at Jun 8, 2014, 3:27 AM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2014, 3:27 AM CDT (08:27 UTC)
Expired
Jun 8, 2014, 10:00 PM CDT
In force
19 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WHUS73 KMKX 080827
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 AM CDT SUN JUN 8 2014

...GUSTY WINDS AND BUILDING WAVES TODAY...

.A TIGHTENING PRESSURE GRADIENT IN THE WAKE OF LOW PRESSURE MOVING
SOUTH OF LAKE MICHIGAN WILL RESULT IN GUSTY NORTH TO NORTHEAST
WINDS TODAY AND BUILDING WAVES TO BETWEEN 3 AND 5 FEET. THE WINDS
WILL DIMINISH GRADUALLY THIS AFTERNOON AND EVENING WITH WAVE
HEIGHTS DIMINISHING TONIGHT.

LMZ643>646-081630-
/O.NEW.KMKX.SC.Y.0055.140608T0827Z-140609T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
327 AM CDT SUN JUN 8 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS: 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...DIMINISHING THIS
  AFTERNOON AND EVENING. 

* WAVES: BUILDING TO 3 TO 5 FEET THIS MORNING...SUBSIDING TO 1 TO
  3 FEET TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MBK

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 7, 8:57 PM CDT, 6 hours 30 minutes earlier.

Area forecast discussion, Jun 7, 8:57 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
857 PM CDT SAT JUN 7 2014

.UPDATE...

COLD FRONT PUSHING SOUTHEAST THROUGH THE MILWAUKEE METRO
AREA...AND SHOULD EXIT KENOSHA BY 03Z TO 04Z SUNDAY. GUSTY
NORTHWEST WINDS TO 25 KNOTS ARE POSSIBLE FOR AN HOUR OR SO RIGHT
BEHIND THE FRONT.

AREA OF MAINLY RAIN FILLING IN ACROSS THE AREA AND CONTINUES TO
SHIFT TO THE EAST...AS MAIN 500 MB SHORTWAVE TROUGH MOVES THROUGH
THE REGION. THIS RAIN WILL MAKE IT ALL THE WAY TO THE LAKE...SOON
AFTER THE COLD FRONT MOVES THROUGH.

BACK EDGE OF RAIN AREA SHIFTING INTO THE FAR WESTERN COUNTIES.
HRRR MODEL HAS DECENT HANDLE ON CURRENT TRENDS...AND SUGGESTS THAT
THE RAIN WILL END FROM WEST TO EAST BETWEEN 05Z AND 07Z
SUNDAY...WITH SOME WIDELY SCATTERED SHOWERS IN ITS WAKE. FOLLOWED
THIS GENERAL TREND FOR THE OVERNIGHT HOURS WITH THE POPS.

CLOUDS LINGERING THROUGH THE OVERNIGHT HOURS SHOULD KEEP LOWS IN
THE MID TO UPPER 50S...HIGHEST AROUND AND SOUTH OF MADISON.

&&

.AVIATION/06Z TAFS/...

AREA OF RAIN WILL CONTINUE TO MOVE EAST THROUGH THE AREA...EXITING
FROM WEST TO EAST BETWEEN 04Z AND 07Z SUNDAY. VFR CONDITIONS ARE
EXPECTED WITH THE RAIN. CEILINGS WILL LOWER TO MVFR LEVELS BY 09Z
TO 11Z SUNDAY...AND LINGER THERE UNTIL MIDDLE TO LATE MORNING ON
SUNDAY BEFORE BECOMING VFR AGAIN. CLOUDS MAY REMAIN BROKEN THROUGH
THE DAY SUNDAY.

NORTH WINDS OVERNIGHT WILL BECOME NORTHEAST GRADUALLY ON SUNDAY.
GUSTS TO AROUND 20 KNOTS ARE EXPECTED AT TIMES SUNDAY...ESPECIALLY
AT THE EASTERN SITES...AS LOW PRESSURE PASSES TO THE SOUTHEAST.
WINDS WILL THEN BECOME LIGHT AND EAST NORTHEAST SUNDAY NIGHT.

&&

.MARINE...

GUSTY NORTH TO NORTHWEST WINDS TO 25 KNOTS ARE EXPECTED FOR AN
HOUR OR SO AFTER THE COLD FRONTAL PASSAGE THIS EVENING.

GUSTY NORTH TO NORTHEAST WINDS AND HIGH WAVES ARE POSSIBLE LATER
TONIGHT INTO SUNDAY...AS A TIGHT PRESSURE GRADIENT DEVELOPS WITH
LOW PRESSURE PASSING TO THE SOUTH OF THE AREA. FREQUENT GUSTS TO
22 KNOTS ARE POSSIBLE DURING THIS TIME...HELPING GENERATE WAVES OF
2 TO 5 FEET. WILL LET OVERNIGHT SHIFT MAKE FINAL CALL ON A SMALL
CRAFT ADVISORY...AFTER NEW MODEL RUNS ARE AVAILABLE.

&&

.BEACHES...

A BEACH HAZARD STATEMENT MAY BE NEEDED FOR SUNDAY FOR THE BEACHES
ALONG LAKE MICHIGAN...AS POSSIBLE GUSTY NORTH TO NORTHEAST WINDS
TO AROUND 22 KNOTS BRING WAVES OF 2 TO 5 FEET. THIS WOULD CREATE
MODERATE TO HIGH SWIM RISK FOR THOSE SWIMMING IN THE LAKE. WILL
LET NIGHT SHIFT MAKE FINAL CALL AFTER NEW MODEL RUNS ARE
AVAILABLE.

&&

.PREV DISCUSSION... /ISSUED 303 PM CDT SAT JUN 7 2014/

SHORT TERM...

REST OF THIS AFTERNOON AND TONIGHT - CONFIDENCE...MEDIUM
MAIN FOCUS IS ON CONVECTIVE TRENDS INTO THE EVENING HOURS.
INSTABILITY AXIS EXTENDS FROM NE IA INTO CNTRL WI WITH LITTLE
DESTABILIZATION FURTHER EAST DUE TO DENSE CIRRUS CANOPY. HRRR AND
4KM SPC WRF HAVE A PRETTY GOOD HANDLE ON TRENDS WITH SLOW
PROGRESSION OF FRONTAL INDUCED CONVECTION INTO SC WI THROUGH THE
EVENING. BOTH MODELS WEAKEN CONVECTION WITH LITTLE PUSH INTO THE
ERN CWA WHICH MAKES SENSE GIVEN MORE STABLE AIRMASS. PLUS THE SLOW
EASTWARD MOVEMENT OF THIS CONVECTION WITH MORE OF A NEWD CELLULAR
MOVEMENT WILL LIKELY RESULT IN MUCH OF THE ERN CWA ENDING UP WITH
A DRY LATE AFTN/ERLY EVE AND POSSIBLY LONGER. HOWEVER STRONG
SHORTWAVE ACRS NRN MO WILL PASS TO OUR SOUTH THROUGH 6Z WITH AN
EXTENSION OF THIS VORT TO THE NORTH POSSIBLY HELPING WITH ADDING
SOME LIFT IN ADDITION TO THE COLD FRONT MOVG SEWD. BOTH MODELS
HINT AT THIS WITH 4KM WRF SHOWING A CLOSE CALL THOUGH KEEPING IT
JUST EAST AND SOUTH. FOR NOW WILL KEEP GENERAL SPIRIT OF GOING
FORECAST INTACT WITH HIGHER POPS IN WRN AND CNTRL CWA INTO THIS
EVENING WITH LOWER POPS TOWARDS THE LAKE...BUT WILL HAVE TO KEEP A
CLOSE EYE ON THE NRN FRINGE OF THE DEF ZONE SHIELD OF PCPN WITH
STRONGER MO/WC IL VORT MAX.

SUNDAY - CONFIDENCE...MEDIUM
BROAD ANTICYCLONIC MID LEVEL FLOW WITH ANY VORT ACTION TO OUR NORTH.
MAIN STORY WILL BE LOW LEVEL COLD AIR ADVECTION WITH MORNING
STRATUS ASSOCIATED WITH THIS. BUFKIT SOUNDINGS/LOW LEVEL RH PROGS
AND THE NAM MOS ALL SUGGEST SOME STRATUS FOR A TIME. 925 TEMPS
DROP OFF INTO THE 10-13C RANGE WITHIN THE LOW LEVEL THERMAL TROUGH
WITH SOME MODIFICATION FOR THE AFTERNOON HOURS.

SUNDAY NIGHT AND MONDAY...FORECAST CONFIDENCE...HIGH

A NORTHERN STREAM UPPER LEVEL SHORTWAVE APPROACHES THE UPPER
MISSISSIPPI VALLEY SUNDAY NIGHT AND MOVES INTO WESTERN WISCONSIN
MONDAY. MEANWHILE A SOUTHERN STREAM UPPER TROUGH AND MID LEVEL LOW
APPROACHES WESTERN MISSOURI MONDAY. SOUTHERN WISCONSIN IS IN THE
RIGHT ENTRANCE REGION OF THE NORTHERN STREAM JET. AS A RESULT THE
250 MB DIVERGENCE INCREASES MONDAY AFTERNOON. 700 MB UPWARD MOTION
IS WEAK...WITH THE STRONGER UPWARD MOTION JUST SOUTH AND SOUTHWEST
OVER IOWA AND NORTHERN ILLINOIS TOWARD EVENING.

THE NAM SATURATES THE 700 MB LAYER OVER ALL BUT THE FAR EAST. 850
MB RH IS RATHER LOW BUT DOES INCREASE FAR WEST AND FAR SOUTH
DURING THE LATE AFTERNOON. THERE IS NO 0 TO 1 KM CAPE. THE NAM
DOES BRING SOME LIGHT PRECIPITATION SOUTHWEST OF MADISON DURING
THE AFTERNOON WHILE THE 12Z GFS AND 00Z ECMWF ARE DRY AND IS
PREFERRED.

WEAK HIGH PRESSURE EXTENDS ACROSS WISCONSIN AND THE NORTHERN
GREAT LAKES.

MONDAY NIGHT AND TUESDAY...FORECAST CONFIDENCE...MEDIUM

THE MID/UPPER LEVEL UPPER LOW MOVES ACROSS MISSOURI AND REACHES SOUTHERN
ILLINOIS TUESDAY. SOUTHERN WISCONSIN IS STILL IN THE ENTRANCE
REGION OF THE NORTHERN STREAM JET AND EXIT REGION OF THE WEAKER
JET MAX EAST OF THE UPPER LOW. GENERALLY WEAK UPPER DIVERGENCE
PERSISTS ACROSS SOUTHERN WISCONSIN. 850/700 MB RH SATURATES OVER
ALL BUT AREAS NORTHWEST TOWARDS THE DELLS MONDAY NIGHT...AND
REMAINS RATHER HIGH INTO TUESDAY. THE STRONGEST 700 MB UPWARD
MOTION REMAINS MAINLY TO THE SOUTH AND EAST.

THE 00Z ECMWF REMAINS DRY MONDAY NIGHT WITH ONLY THE FAR SOUTHEAST
GETTING PRECIPITATION TUESDAY AFTERNOON. THE 06Z DGEX IS SIMILAR TO
THE ECMWF TUESDAY. THE 12Z GFS AND NAM ARE MUCH QUICKER AND
FARTHER NORTH. WILL GO WITH A CONSENSUS...LEANING TOWARD THE DRIER
MODELS.

A RIDGE OF HIGH PRESSURE REMAINS OVER THE UPPER GREAT LAKES WITH
A COOL EAST FLOW ACROSS SOUTHERN WISCONSIN. THIS RESULTS IN NO
ZERO TO 1 KM CAPE.

LONG TERM...

TUESDAY NIGHT THROUGH THURSDAY NIGHT...FORECAST CONFIDENCE...MEDIUM

THE MID/UPPER LEVEL LOW BEGINS TO OPEN AND WEAKEN AS IT LIFTS EAST
NORTHEAST INTO THE UPPER OHIO VALLEY. THE TROUGH IS KICKED EAST
AS A NORTHERN STREAM SHORTWAVE REACHES MINNESOTA THURSDAY AND
ACROSS THE WESTERN GREAT LAKES THURSDAY NIGHT.

THE GFS BRINGS LIGHT PRECIPITATION ACROSS THE FORECAST AREA
TUESDAY NIGHT AND WEDNESDAY...WHILE THE ECMWF KEEPS AREAS
NORTHWEST OF MADISON DRY. A COLD FRONT THEN CROSSES WISCONSIN
THURSDAY. THE GFS BRINGS SOME LIGHT PRECIPITATION NEAR THE
FRONT...WHILE THE 00Z ECMWF IS DRY.

FRIDAY AND SATURDAY...FORECAST CONFIDENCE...HIGH

HIGH PRESSURE EXTENDS ACROSS THE UPPER MIDWEST FRIDAY AND ACROSS
THE GREAT LAKES SATURDAY.

AVIATION/00Z TAFS/...

MOSTLY A VFR PERIOD BUT WL NEED TO WATCH CONVECTIVE TRENDS INTO
THIS EVENING. MORE STABLE AIRMASS IN ERN WI SO ERN TAF SITES
LIKELY NOT AFFECTED BY MUCH. PERHAPS A GLANCING SHOT OF PRECIP
FROM NRN FRINGE OF RAIN SHIELD ASSOC WITH MO/IL SHORTWAVE. MOIST
NORTHEAST FLOW DEVELOPING BEHIND FRONTAL BOUNDARY TONIGHT MAY ALSO
ALLOW CIGS TO REACH MVFR LEVELS. NAM MOS AND BUFKIT ALONG WITH
LLVL RH PROGS SUGGEST THIS. WILL BANK ON THIS MIXING OUT WITH TIME
WITH SUNDAY AFTERNOON DUE TO DIURNAL HEATING AND MODIFICATION OF
THE LOW LEVEL THERMAL TROUGH.

MARINE...
LOW LEVEL COLD ADVECTION PATTERN SETS UP LATER TONIGHT INTO
SUNDAY. ONSHORE FLOW BEARS WATCHING THOUGH AT THE MOMENT THE GUSTS
AND EXPECTED WAVE HEIGHTS LOOK TOO BORDERLINE TO GO WITH AN
ADVISORY AT THIS TIME.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...WOOD
TONIGHT/SUNDAY AND AVIATION/MARINE...COLLAR
SUNDAY NIGHT THROUGH SATURDAY...HENTZ
Hazardous weather outlook, Jun 7, 11:48 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1148 PM CDT SAT JUN 7 2014

WIZ046-047-051-052-056>060-062>072-090500-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1148 PM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THE SWIM RISK WILL BE MODERATE TO HIGH ACROSS THE BEACHES ALONG
LAKE MICHIGAN ON SUNDAY...AS BRISK NORTH TO NORTHEAST WINDS AND
HIGH WAVES DEVELOP. DANGEROUS CURRENTS ARE POSSIBLE WITH WAVES OF
3 TO 5 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ643>646-090500-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1148 PM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NORTH TO NORTHEAST WIND GUSTS AND WAVES WILL APPROACH SMALL CRAFT
ADVISORY LEVELS OVERNIGHT...AS LOW PRESSURE PASSES TO THE SOUTH OF
THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

NORTH TO NORTHEAST WIND GUSTS AND WAVES MAY REACH SMALL CRAFT
ADVISORY LEVELS SUNDAY...AS LOW PRESSURE PASSES TO THE SOUTHEAST
OF THE AREA.

NORTHEAST WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY LEVELS
TUESDAY NIGHT AND WEDNESDAY...AS LOW PRESSURE MOVES FROM ILLINOIS
TOWARDS THE LOWER GREAT LAKES.

WOOD
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:41 AM CDTBeach Hazards StatementMKXKenosha, Milwaukee, Ozaukee, Racine18 hr

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.